# SDR 2008FA0000874

- Difficulty date: November 18, 2008
- Submitted: December 2, 2008
- Operation: General aviation
- Aircraft: N63954
- Make and model: Piper PA-23-250
- Aircraft serial: 277854085
- Engine: Lyc IO540C4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor
- Part number: M3820
- Condition: Damaged
- Location: Magneto
- Part time: 881 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SUBJECT PART APPEARS TO HAVE NOT RETAINED ITS LOWER BEARING THAT SUPPORTS THE DISTRIBUTOR GEAR.  THE PART WAS FOUND TO BE BURNED AND THE BEARING HOLE MISSING THE BEARING AND ROUNDED OUT WHICH CAUSED THE MAGNETO TO FAIL AND PREVENTED ENGINE STARTUP.  JUST PRIOR TO THIS, ENGINE STARTUP HAD BEEN DIFFICULT, HOWEVER, MAG DROP AND PERFORMANCE WERE NORMAL.  (K)
